Can HRT Cause Profuse Sweating?

Friday, 21 Jun 2013 11:41 AM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I am a 61-year-old female, have been on hormone replacement therapy for 10 years, and recently started sweating — a lot. How can I find out what is causing the constant sweating?

Dr. Hibberd’s answer:
 
Profuse sweating should be evaluated, whether or not you’re on HRT. A trial adjustment of your hormone treatments can be made, but this should not delay a detailed evaluation by your doctor.
 
Although menopausal sweating is common, you should have a general assessment to determine what’s causing it. Sweating might be the first sign of internal disorder (such as a thyroid condition, diabetes, or heart disease).

It can also signal auto-immune disease, protein disorders, kidney failure, infection (such as TB, immune deficiency, HIV, hepatitis), or even a malignancy (lymphoma, leukemia, breast, cervix, uterine, colon, lung, or other cancer).
 
Most of these disorders can be quickly ruled out by a complete physical, in combination with basic lab tests and/or X-rays or other images.

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
You May Also Like
More

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved